I have been using Melatonin for several months to help with sleep. I started taking Zoloft 3 days ago, and noticed the medication info advised not to mix the two, so I discontinued using Melatonin. Needless to say, with insomnia as a known side effect for Zoloft, I have been sleeping poorly since. Any advice?
Is there an effective sleep aid that interacts well with Zoloft?
Question posted by jam5965 on 18 July 2010
Last updated on 22 July 2011 by Anonymous
When I was taking Zoloft the Doctor also had me on Ambien, or the generic of. It seemed to work fairly well for me, the only side effect with taking both that I noticed that could be a problem was that I had the STRANGEST dreams. Mostly nightmares. So definately talk to your doctor about what you should do. :)
ambien 10 mg should work fine with zoloft. It never gave me any problems when I was on zoloft at one time. I still take the ambien but I have changed to the anti-depressant prestique now because the zoloft didn't seem to work for me. Talk to a dr.
Sometimes an antidepressant should be taken in the morning and sometimes at night. First, make sure you are taking it at the correct time. Amitriptyline ( Elavil) is another antidepressant that helps alot with sleep and that is one of the ones you take at night. Trazadone would be another. These are both prescription. Call your doctor if you keep having problems with insomnia and he/she may add a small dose of either to help. One thing that helped me when I had severe insomnia was self hypnosis cds, and those can be found cheaply at most book stores. Self hypnosis is not what they portray on tv, it is deep relaxation and you have likely experienced it when you were really into a movie or book and didn't care about what is going on around you. You can also look on Youtube.com for breathing exercises and they may help you relax enough to get to sleep.
I believe this a question which must be answered by your Doctor, he knows your history, plus interactions between medications can sometimes result in very serious side effects.
This of course, is for your own safety my friend..safety always comes first regarding meds.
And I take high doses because my tolerance levels are very high, which is not good for me.
And yes there are severe interactions between some of them, and of course my doc is aware of that, and luckily I have not experienced any severe adverse reactions... but I have had my fair share of moderate side effects.
This why is best you talk to your doc, as I do with mine... I mean that is what we pay them for... to do their job, they are trainned professionals.
All the best... from a caring individual
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.